Is this all part of IBS?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

CathyA
Veteran Member


Date Joined Mar 2005
Total Posts : 1431
   Posted 4/12/2007 2:10 PM (GMT -7)   
Hi all,
 
   I finally went to the doc's for this pain in my left-mid upper abdomen area.  Its been mild, but its stayed for about 2 months.  The doc convinced me to finally have a colonscopy.  But I'm not going to schedule it until I get through a couple other doctor visits I have very soon.  I just can't handle more than 1 trauma a week!
   But.....I've got several questions for you all.  I've been lucky in that my IBS has mostly been just diarrhea and upper GI problems......tons of gas, pressure, etc.   But I've been doing really good in that respect lately.
I'm just on calcium/magnesium for my diarrhea, and its been working fairly well.
   In December I came off my beta blocker, and began having lots of GI pains.......sharp/dull/ache/cramps, etc.
I was thinking it had something to do with coming off the beta blocker???  I was also on a course of Zithromycin in January.  So....besides this constant mild ache in my left upper abdomen, I am getting cramps across my epigastric area every afternoon, and also various sharp/mild pains all over my abdomen at all times of day.
   Its just so weird that my IBS was the same for 10 years, and now its including all these strange pains.
 I occasionally have worse than usual diarrhea.
   Also.......if it were my gall bladder, would I be having pain on my left side???  I know sometimes gb pain can show up in weird places.
   It also seems that if it were diverticulitis, it would get better, or worse...........and its just stayed the same.
I also have left flank pain some of the time.
   Are all these funky various pains what some of you have with your IBS?   
   I realize that I havent' been tested enough recently to know for sure, but I was just curious.
  I also have fibromyalgia........and my brain plays alot of tricks on me, and makes me think I have horrible pains all over........when nothing is really wrong........so that really confuses this abdominal pain issue even more.
   If my colonoscopy is normal, the doc is going to order an abdominal cat scan.
   Can gas cause all these problems?  Do you ever have alot of gas pains, but don't feel like you expel much gas?  Does your gas hurt mostly in the same place all the time?
   Thanks for listening!

Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 4/12/2007 3:56 PM (GMT -7)   
I found out not too long ago that fibro actually can cause you to have bowel problems. So maybe it's not tricking you to think you have pain there, but it really is causing you to have pain there (and D).

I'm curious as to your mentioning calcium/magnesium. All calcium supplements have magnesium, but do be sure to get the one with the least amount in it (Caltrate 600 here in the US), as they put megnesium in there to keep it from being so constipating: the more magnesium, the less it will help dry you up.

SnowyLynne
Veteran Member


Date Joined Apr 2004
Total Posts : 1539
   Posted 4/12/2007 4:15 PM (GMT -7)   
Also,make sure you eat while taking calcium or other like medications as the can cause kidney stones.......
SnowyLynne


Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 4/13/2007 3:21 PM (GMT -7)   
Hey, Cathy, I think I may have stumbled on an answer about your beta blocker question.

http://health.msn.com/centers/depression/articlepage.aspx?cp-documentid=100149634

This article talks about traumatic stress syndrome, and at the top of page, you'll see that it mentions that beta blockers are being used to treat anxiety disorders. I think you said you were taking yours for your heart, but maybe that's why it helped your IBS; it lessened your anxiety over it. Or else, it worked like other anti-depressants and calmed your hyperactive bowels down. I seem to recall you had a good reason for coming off the beta blockers, but maybe this indicates that you and/or your bowels respond favorably to anti-depressants and you can go on something else that will help you but not have the side affects.
 
Keri, I linked your link. -- Lil  :-)

Post Edited By Moderator (7Lil) : 4/13/2007 7:33:32 PM (GMT-6)

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 2:59 AM (GMT -7)
There are a total of 2,735,216 posts in 301,284 threads.
View Active Threads


Who's Online
This forum has 151388 registered members. Please welcome our newest member, ebinease.
205 Guest(s), 1 Registered Member(s) are currently online.  Details
NiceCupOfTea


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer